Alert archive / South Carolina / Special Marine Warnings in 2002
Special Marine Warning 21, NWS Wilmington, NC
NWS Wilmington, NC issued this special marine warning at Jul 5, 2002, 9:30 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2002, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 5, 2002, 11:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special marine warning went out at Jul 5, 7:10 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 5, 7:10 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...REMOVE HEAT ADVISORY FROM HAZARDS LINE. NATIONAL WEATHER SERVICE WILMINGTON NC 710 PM EDT FRI JUL 5 2002 UPDATE TO REMOVE HEAT ADVISORY. HEAT ADVISORY FOR THIS EVENING HAS EXPIRED. HEAT INDEX VALUES ARE BELOW 100 EXCEPT FOR WESTERN PORTIONS OF CWA. WILL UPDATE ZONES TO REMOVE THE WORDING. OTHER ISSUES FOR LATER THIS EVENING WILL BE FOR CONVECTION DROPPING SOUTHWARD AHEAD OF THE FRONT. SEA BREEZE BOUNDARY AND LI -6 TO -8 COULD PROVE TO BE A FOCUS MECHANISM FOR LATER THIS EVENING. WINDS ARE VERY WEAK SO EXPECT WET MICROBURST AND LARGE HAIL TO BE PROBLEM OF THE EVENING. HAWKINS ................PREVIOUS DISCUSSION.............................. COLD FRONT EXPECTED TO SAG SOUTH INTO THE AREA DURING THE MORNING HOURS ON SATURDAY. GOOD INSTABILITY AND ADEQUATE LIFT FROM PIEDMONT TROUGH AND APPROACHING COLD FRONT TO KEEP CHANCE POPS IN THE FORECAST OVERNIGHT AND INTO AT LEAST THE FIRST PART OF SATURDAY. STILL A POSSIBILITY THAT SOME STORMS COULD CONTAIN WIND AND HAIL IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING TONIGHT. MODELS CONTINUE TO DRY THINGS OUT AND WITH RIDGE BUILDING IN FROM THE NORTH AND FRONT DISSIPATING TO OUR SOUTH ON SUNDAY. LOOKS LIKE HUMIDITY LEVELS AND TEMPERATURES WILL BE SEASONABLY LOW. UPPER RIDGE TO WEST AND BERMUDA RIDGE MERGE...KEEPING SOUTHEAST UNDER GOOD SUBSIDENCE INTO TUESDAY. PULLED POPS FOR TUESDAY AND PULLED BACK POPS LATE IN EXTENDED AS TROUGH IN EAST NOT DIGGING AS FAR SOUTH AS EARLIER INDICATIONS. THEREFORE WENT WITH ISOLATED COVERAGE. STAYED ABOVE GUIDANCE IN LATER PERIODS...BUT LATER FORECASTS MAY NEED TO NUDGE TEMPERATURE UP EVEN FURTHER WITH BERMUDA HIGH MAIN INFLUENCE ACROSS THE AREA. MARINE: LOW PRES OFFSHORE IS INTENSIFYING AS IT MOVES NE AND HAS THE WIND FIELD CYCLONICALLY CURVED ACROSS EASTERN NC. FPSN7 HAS SOMEHOW MAINTAINED A SW DIRECTION THROUGH ALL THIS. THROW THE SEABREEZE CIRCULATION INTO THE MIX...AND VARIABLE IS ABOUT THE BEST DESCRIPTION FOR DIRECTION THIS AFTN. WINDS SHOULD BECOME NE TONIGHT FROM N->S AS A COLD FRONT DROPS INTO THE AREA. FRONT SHOULD BE NEAR THE SANTEE RIVER BY 12Z SAT. SPEEDS WILL REMAIN RATHER LIGHT AND WELL BELOW ANY HEADLINE CRITERIA THROUGH THE PERIOD. FIRST HALF OF NEXT WEEK WILL FEATURE A SLOW VEERING OF THE WINDS TO THE SW BY WED. FCSTID = 27 ILM 73 88 69 88 / 30 20 10 10 LBT 71 89 66 88 / 30 20 10 10 FLO 72 90 68 89 / 30 20 10 10 MYR 74 88 70 88 / 30 20 10 10 .ILM... NC...NONE. SC...NONE. HAWKINS - UPDATE DIGIORGI/TRA -AFTERNOON
In the hours before
Local storm report, Jul 5, 4:56 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
456 PM EDT FRI JUL 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM CLIO SC 1.50 INCH HAIL
07/04/02 MARLBORO SHERRIFF REPORTED WALNUT
SIZE HAIL WITH SEVERAL
OLDER TREES DOWN ON
THURSDAY.
DLThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:18 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 57 min |
| Jul 5, 10:59 PM EDT | Special Marine Warning | ILM | 91 min | |
| Jul 5, 10:59 PM EDT | Special Marine Warning | ILM | 91 min | |
| Jul 5, 11:15 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 60 min |
| Jul 5, 11:36 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 54 min |
| Jul 6, 12:13 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 62 min |
| Jul 6, 12:31 AM EDT | Special Marine Warning | ILM | 89 min | |
| Jul 6, 12:31 AM EDT | Special Marine Warning | ILM | 89 min |
Nearby
Special Marine Warnings in South Carolina, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.